Wyoming, 2011

High Wind in Wyoming, June 6, 2011

June 6, 2011 · NWS SLC · 1 event in 1 county or zone

The same Pacific trough and associated cold front that moved through Utah on June 6th also impacted far southwest Wyoming. The front brought gusty southwest winds to the Evanston area.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

The same Pacific trough and associated cold front that moved through Utah on June 6th also impacted far southwest Wyoming. The front brought gusty southwest winds to the Evanston area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 6, 9:50 AM MST, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 6, 9:50 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 AM MDT MON JUN 6 2011

.SYNOPSIS...A COLD FRONT WILL CROSS UTAH TODAY...USHERING IN A
PERIOD OF UNSETTLED WEATHER PRIMARILY ACROSS NORTHERN UTAH.

&&

.DISCUSSION...THE CLOSED LOW THAT HAS SPUN OFF THE COAST OF
CALIFORNIA THE LAST COUPLE DAYS HAS FINALLY MOVED INLAND...AND THE
UPPER LEVEL LOW CENTER IS CURRENTLY OVER NEVADA. INCREASED MID-
LEVEL CLOUD COVER IS SLOWLY MOVING INTO NORTHWEST UTAH AHEAD OF
THIS LOW...BUT SUNNY CONDITIONS PERSIST ACROSS THE REST OF THE
STATE THIS MORNING.

SOUTHERLY WINDS HAVE ALREADY BEGUN TO INCREASE ACROSS THE AREA AS
OF 16Z...WITH GUSTS IN EXCESS OF 50 MPH OBSERVED IN SEVERAL SITES
ACROSS THE WESTERN HALF OF UTAH. WITH WINDS EXPECTED TO INCREASE
THROUGH AT LEAST THE EARLY AFTERNOON...HAVE UPGRADED THE WIND
ADVISORY IN WEST CENTRAL AND SOUTHWEST UTAH TO A HIGH WIND
WARNING...AND WILL HAVE TO KEEP AN EYE ON THE REST OF THE
STATE...ESPECIALLY THE WEST DESERT AND THE SALT LAKE AND TOOELE
VALLEYS. WINDS WILL LIKELY PEAK IN THE EARLY AFTERNOON JUST AHEAD
OF THE COLD FRONT. DESPITE A SLIGHT DECREASE IN SPEEDS EXPECTED
BEHIND THE COLD FRONT...WINDS SHOULD REMAIN GUSTY FROM THE WEST-
SOUTHWEST INTO THE EARLY EVENING.

THIS TROUGH IS ALSO EXPECTED TO INITIATE SOME SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE CWA...WITH
FORECASTED LIFTED INDICES OF -1 TO -2 DEGREES CELSIUS ACROSS MUCH
OF THE NORTH. WILL MONITOR THE CONVECTIVE DEVELOPMENT TO SEE IF
THE FORECAST HAS TO BE UPDATED TO EXPAND THE AREAL COVERAGE OF
POPS...PARTICULARLY IN WEST CENTRAL UTAH. THE TROUGH WILL ALSO
BRING IN A SIGNIFICANTLY COOLER AIRMASS...AND THIS COOLER AIR WILL
GENERALLY STICK AROUND FOR MUCH OF THE WEEK...WITH 700MB TEMPS
OVER NORTHERN UTAH NOT EXPECTED TO RECOVER TO 10 DEGREES CELSIUS
AGAIN UNTIL AT LEAST THE UPCOMING WEEKEND.

UPDATED THE FORECAST EARLIER THIS MORNING TO UPGRADE TO THE
PREVIOUSLY MENTIONED HIGH WIND WARNING. NO FURTHER UPDATES ARE
CURRENTLY PLANNED...BUT WILL KEEP A CLOSE EYE ON WINDS AND SHOWERS
AS THE DAY CONTINUES.

&&

.HYDROLOGY...A FLOOD WARNING REMAINS IN EFFECT FOR THE WEBER
RIVER SYSTEM BELOW ECHO RESERVOIR TO ITS TERMINATION AT THE GREAT
SALT LAKE AND LOST CREEK FROM ITS RESERVOIR TO THE CONFLUENCE OF
THE WEBER. OTHER FLOOD WARNINGS IN EFFECT ARE FOR THE SOUTH FORK
OF THE OGDEN AND ALONG PORTIONS OF THE SEVIER RIVER. REFER TO THE
LATEST FLOOD STATEMENTS FOR FURTHER DETAILS/IMPACTS ON ALL FLOOD
WARNINGS.

WARM TEMPERATURES AGAIN TODAY WILL CONTINUE TO AID RAPID SNOWMELT
ACROSS THE UPPER ELEVATIONS. COOLER TEMPERATURES EXPECTED DURING
THE MIDDLE TO LATTER PORTION OF THE WEEK WILL LIKELY SLOW THE MELT
SOMEWHAT...HOWEVER RUNOFF WILL CONTINUE TO RESULT IN DANGEROUS
FLOWS EVEN ALONG RIVERS AND STREAMS WHICH REMAIN BELOW FLOOD
STAGE.

&&

.AVIATION...WINDS AT THE SLC TERMINAL WILL REMAIN FROM THE SOUTH
THROUGH THE DAY TODAY...INCREASING LATE THIS MORNING AHEAD OF AN
APPROACHING STORM SYSTEM. AN AIRPORT WEATHER WARNING FOR WINDS IS
POSSIBLE AFTER 17Z. THE ASSOCIATED COLD FRONT WILL PUSH ACROSS THE
AREA FROM THE SOUTHWEST THIS AFTERNOON. THERE IS ABOUT A 10 PERCENT
CHANCE OF HIGH BASED THUNDERSTORMS WITH THE COLD FRONT.
OTHERWISE...VFR CONDITIONS WILL PREVAIL.

&&

.FIRE WEATHER...STRONG SOUTHERLY WINDS WILL DEVELOP LATE THIS
MORNING AHEAD OF AN APPROACHING TROUGH. THESE WINDS...COMBINED WITH
LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE SOUTHERN HALF OF THE STATE. AS A RESULT...A RED FLAG WARNING IS
IN EFFECT FOR PORTIONS OF SOUTHERN UTAH WHERE FUELS ARE CRITICALLY
DRY. ANY PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL LIKELY BE
CONFINED TO EXTREME NORTHERN UTAH. WINDS WILL DECREASE LATE THIS
EVENING AS THE SYSTEM MOVES AWAY. A COOLER AIRMASS WILL SETTLE OVER
THE AREA BEHIND THE FRONT...AND LINGER THROUGH LATE IN THE WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 6000 FEET
     FOR UTZ431-432-438>441.

     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR UTZ013-021.

     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR UTZ014-019-020.

     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR UTZ002>005.

     HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR UTZ015-016.

WY...NONE.
&&

PUBLIC/HYDROLOGY...SCHOENING
FIRE WEATHER...CHENG
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 6, 3:05 AM MST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 AM MDT MON JUN 6 2011

UTZ001>016-019>021-517-518-WYZ021-071200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
405 AM MDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

RIVERS ACROSS NORTHERN UTAH WILL CONTINUE TO FLOW AT ELEVATED
LEVELS. SOME OF THESE RIVERS HAVE REACHED OR EXCEEDED FLOOD
STAGE. CONTINUE TO MONITOR FUTURE FLOOD STATEMENTS FOR ADDITIONAL
INFORMATION ON AFFECTED RIVERS.

IT IS IMPORTANT TO NOTE THAT ALL AREA RIVERS AND STREAMS WILL BE
RUNNING DANGEROUSLY HIGH...FAST AND COLD. PLEASE USE EXTREME
CAUTION NEAR ANY WATERWAYS.

GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS MUCH OF THE
AREA LATE THIS MORNING THROUGH EARLY THIS EVENING. THESE WILL
CREATE HAZARDOUS DRIVING CONDITIONS ALONG EAST-WEST ORIENTED
ROADWAYS SUCH AS INTERSTATES 70...80 AND 84...AS WELL AS
POTENTIALLY DANGEROUS BOATING CONDITIONS ON AREA LAKES. A WIND
ADVISORY IS IN EFFECT FOR MOST VALLEY LOCATIONS ACROSS UTAH.

ADDITIONALLY THESE WINDS WILL INCREASE THE FIRE DANGER ACROSS
PORTIONS OF SOUTHERN AND EASTERN UTAH WHERE FUELS ARE DRY.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON
ACROSS NORTHERN UTAH...WITH DANGEROUS CLOUD TO GROUND LIGHTNING
AND STRONG GUSTY WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH FLOWS WILL CONTINUE ON AREA RIVERS AND STREAMS THROUGHOUT THE
PERIOD. FLOWS ALONG MOST RIVERS AND STREAMS ARE EXPECTED TO
INCREASE SIGNIFICANTLY OVER THE WEEKEND AS TEMPERATURES RISE ONCE
AGAIN...WITH ADDITIONAL FLOODING POSSIBLE EARLY DURING THE WEEK
ACROSS NORTHERN AND PORTIONS OF CENTRAL UTAH. CONTINUE TO MONITOR
FLOOD STATEMENTS FOR MORE INFORMATION.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE
FORECAST THROUGH THURSDAY. A FEW OF THE STORMS MONDAY MAY BECOME
STRONG WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Jun 6, 1:53 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
253 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     NON-TSTM WND GST DELTA                   39.35N 112.57W
06/06/2011  M63.00 MPH       MILLARD            UT   OFFICIAL NWS OBS

            U24

&&

CRK
Local storm report, Jun 6, 2:02 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
302 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     NON-TSTM WND GST 9 N LAKESIDE            41.33N 112.85W
06/06/2011  M64.00 MPH       BOX ELDER          UT   MESONET

            GUNNISON ISLAND DNR

0250 PM     NON-TSTM WND GST 3 NNW COVE FT           38.64N 112.61W
06/06/2011  M75.00 MPH       MILLARD            UT   MESONET

            DOG VALLEY UDOT SENSOR

0255 PM     NON-TSTM WND GST 18 NNE CALLAO           40.12N 113.53W
06/06/2011  M65.00 MPH       TOOELE             UT   MESONET

            CAUSEWAY SENSOR

&&

CRK
Local storm report, Jun 6, 2:10 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     NON-TSTM WND GST 29 NE CALLAO            40.21N 113.34W
06/06/2011  M60.00 MPH       TOOELE             UT   MESONET

            V-GRID SENSOR

0305 PM     NON-TSTM WND GST 23 NE IBAPAH            40.28N 113.70W
06/06/2011  M66.00 MPH       TOOELE             UT   MESONET

            WEST SALT FLATS SENSOR

&&

CRK
Local storm report, Jun 6, 2:18 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     NON-TSTM WND GST 4 NE DELTA              39.38N 112.51W
06/06/2011  M60.00 MPH       MILLARD            UT   AWOS

            DELTA AWOS

0310 PM     NON-TSTM WND GST 20 E CALLAO             39.90N 113.34W
06/06/2011  M58.00 MPH       TOOELE             UT   MESONET

            FISH SPRINGS SENSOR

0310 PM     NON-TSTM WND GST 28 ENE CALLAO           40.00N 113.21W
06/06/2011  M61.00 MPH       TOOELE             UT   MESONET

            CALLAO GATE SENSOR

0310 PM     NON-TSTM WND GST 25 SSW CLIVE            40.34N 113.24W
06/06/2011  M60.00 MPH       TOOELE             UT   MESONET

            SALT FLATS SENSOR

&&

CRK
Local storm report, Jun 6, 2:28 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
328 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     NON-TSTM WND GST 3 NNW COVE FT           38.64N 112.60W
06/06/2011  M81.00 MPH       MILLARD            UT   MESONET

            DOG VALLEY SENSOR

0310 PM     NON-TSTM WND GST 22 W DUGWAY             40.20N 113.17W
06/06/2011  M61.00 MPH       TOOELE             UT   MESONET

            HORIZONTAL GRID SENSOR

&&

CRK
Local storm report, Jun 6, 2:33 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
333 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND GST 10 S LAKESIDE           41.06N 112.89W
06/06/2011  M63.00 MPH       BOX ELDER          UT   MESONET

            LAKESIDE MOUNTAIN SENSOR

&&

CRK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Uinta

When
June 6, 2:40 PM MST to 2:45 PM MST
Where
Uinta forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.288, -110.548 (the zone’s center; the record gives no point)

The Evanston, Wyoming ASOS recorded a maximum wind gust of 60 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326461.